Medications for Temporal Arteritis/Giant Cell Arteritis (GCA)

Posted by charann2000 @charann2000, Apr 25, 2018

Anyone out there who has been diagnosed with Temperol Arteritis (Giant Cell Arteritis). I am undergoing testing and most likely have it. Would like to know how anyone is doing with it and what type of medications they use and any side effects, etc.

@geniecm

I would like to read a book about GCA. Can you give me the title and author's name? Thanks for your input…5 mg! so happy for you!

Jump to this post

@geniecm, I think this may be the book @dar9216 mentioned.

Polymyalgia Rheumatica and Giant Cell Arteritis: a survival guide by Kate Gilbert
https://www.goodreads.com/book/show/22402185-polymyalgia-rheumatica-and-giant-cell-arteritis

REPLY
@geniecm

I would like to read a book about GCA. Can you give me the title and author's name? Thanks for your input…5 mg! so happy for you!

Jump to this post

I found it on Amazon, author Kate Gilbert. "Polymyalgia Rheumatica and Giant Cell Arteritis: a survival guide. 2nd Edition.

I suffered big time with the unidentified polymyalgia pain for 2 years. Chiropractic, physical therapy, personal trainers, TMJ specialists… it all made things worse. Only thing I didn't have was headaches. Finally, I saw my nurse about a cough and mentioned I had lost some weight. Blood work showed Sed rate 92, and then the fireworks began! Cat scans and MRI showed a lot of inflammation. Bilateral biopsy confirmed. I am so thankful this nurse paid attention, but now I ask a LOT of questions of any practitioner.

Prior to this blog I only found people with polymyalgia at Mayo. Nice to hear from those with GCA!!

REPLY
@johnbishop

@geniecm, I think this may be the book @dar9216 mentioned.

Polymyalgia Rheumatica and Giant Cell Arteritis: a survival guide by Kate Gilbert
https://www.goodreads.com/book/show/22402185-polymyalgia-rheumatica-and-giant-cell-arteritis

Jump to this post

You are correct!! I started paging through it again, a lot of information. My next step is working on diet.

REPLY

Wow 5 mg after 60 oh my!!!! So happy for you.
I’m on 6mg. Can t seem to go lower but it s ok.
Dr. new week for 3 month bloodwork .
I would like to read the GCA book also.

REPLY
@654321

Wow 5 mg after 60 oh my!!!! So happy for you.
I’m on 6mg. Can t seem to go lower but it s ok.
Dr. new week for 3 month bloodwork .
I would like to read the GCA book also.

Jump to this post

Next not new sorry didn t catch it.

REPLY

My skin is very thin and I bruise easily. Lately I seem to be bleeding from these bruising more than usual. I need to carry band aids with me all the time since once I start bleeding it just pours. I'm not sure if this is due to the GCA or the medication. Anyone else have this side effect? I'm down to 20 mg of prednisone.

REPLY

I found this is all prednisone related. The lower you go the better it gets.

REPLY
@MLeeB

I found this is all prednisone related. The lower you go the better it gets.

Jump to this post

Thank you. It's a little scary, especially when I'm out.

REPLY
@MLeeB

I found this is all prednisone related. The lower you go the better it gets.

Jump to this post

So true with the lower you go prednisone !!!! It s like limbo (bad joke) bit have to keep laughing.

REPLY
@654321

So true with the lower you go prednisone !!!! It s like limbo (bad joke) bit have to keep laughing.

Jump to this post

Sorry but not bit

REPLY
@geniecm

Blood work scheduled for 12/3… Meanwhile I am miserable with both GCA symptoms and Prednisone side effects. Headache, temple pain, jaw pain, teeth sensitivity, fatigue, blurred vision, irritability, trouble thinking, speaking and walking. Trouble sleeping, thin skin, bruise easily and bleed profusely..fun, fun! plus my tongue feels like it has wiped a dirty floor. Down to 30 mgs from 50 mgs (8/26/19).

Jump to this post

@geniecm How did your blood work come out? And I’m sorry, I think we forgot to welcome you to Connect. We’re a community of people world-wide who share information and support about our health journeys (but we’re not doctors). What you are describing sounds so like me. I was diagnosed with an autoimmune disease (finally) and ended up in a rehab center for a month followed by weeks of physical and occupational therapy. All should get better as you taper off the prednisone. I’m glad you found Connect and have made some connections!

REPLY
@geniecm

Thank you. It's a little scary, especially when I'm out.

Jump to this post

Yes, one of the many unpleasant side effects of Prednisone. I'm at 10mg now and I don't bleed so bad anymore but just a little scratch will cause the skin tissue from the wound outward to turn a nasty red and it takes a week or two to go away. It usually happens on my arms so I'm glad it is now long sleeve shirt weather. As the others said – hang in there – it will get better.

REPLY

Thank you everyone…It is so great knowing that I'm not alone with these symptoms/side effects. It makes me feel a little "normal".

REPLY

Diagnosed late August down to 20mg Prednisone from 50 and am miserable…misery would like some company.

REPLY
@geniecm

Diagnosed late August down to 20mg Prednisone from 50 and am miserable…misery would like some company.

Jump to this post

Hello @geniecm – just wanted to let you know I've moved your post on giant cell arteritis (GCA) and your treatment with prednisone to this existing thread where you participated before, Medications for Temporal Arteritis/Giant Cell Arteritis (GCA), so that you can update those you've spoken with before on your treatment status. Sounds like you are feeling rather miserable lately.

Are you still feeling as though you are bruising easily and bleeding profusely if any bleeding occurs?

REPLY
Please login or register to post a reply.